0
RESEARCH PAPERS

Nonlinear Integer and Discrete Programming in Mechanical Design Optimization

[+] Author and Article Information
E. Sandgren

School of Mechanical Engineering, Purdue University, West Lafayette, IN 49707

J. Mech. Des 112(2), 223-229 (Jun 01, 1990) (7 pages) doi:10.1115/1.2912596 History: Received July 01, 1989; Online June 02, 2008

Abstract

A general purpose algorithm for the solution of nonlinear mathematical programming problems containing integer, discrete, zero-one, and continuous design variables is described. The algorithm implements a branch and bound procedure in conjunction with either an exterior penalty function or a quadratic programming method. Variable bounds are handled independently from the design constraints which removes the necessity to reformulate the problem at each branching node. Examples are presented to demonstrate the utility of the algorithm for solving design problems.

Copyright © 1990 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In